It could be shingles. It is common and it happened to me early in chemo. Go to your on oncologist. It is just blotches, it is early and sooner the treatment the better.
Breast Cancer Questions
Asked by little_fut on Saturday, April 20, 2013
Im starting to get red blotches on my face? Is that normal?
7 Answers from the Community
Yep! Mine went away after a day or so. Sometimes I "flushed" and it lasted maybe an hour.
Shingles normally doesn't start on your face, so I wouldn't panic immediately about that.
My theory is that people here post A LOT about everything cancer related and have the most severe side effects. I'm guessing they are a minority. Most people who have no side effects, or mild side effects don't bother to post. So what you read here could possibly the worst, the most dire etc etc.
Also remember that many people are not skilled enough, or don't love their computers enough to venture to find this site, let alone post on it. I think we may be seeing a limited picture here. Just my humble opinion. Meantime - I am addicted to visiting here daily and have no qualms about posting or giving some of what I think may be helpful and positive information. Even though I'm not credentialed in any cancer-related or medical specialty.
It's Aliza, the Med Librarian and fellow BC patient. Though I can't give med advice (it's unethical and a bit illegal for me to do so in my field), I'm not sure based on your experiences what it's based on anyway, and would urge you to contact your oncologist, or a dermatologist recommended by her/him. In the meantime, wash your face with the gentlest of cleanswers. Zenmeddotcom makes excellent cleanswers for those with very sensitive skin (consider this beauty advice as opposed to medical advice and see what they have to offer [I have roseacea and find their products non-irritating]).
I'm sure either your oncologist or a good dermatologist can help you clear your skin. One of the best things you can do in the meantime, is not put a lot of creams on it, and await their decision. Oh and by no means, wear makeup until you do speak to them-that may only aggravate things.
Best of luck. I'm sure your rash will turn out fine!
Could be, as someone who is recovering from grade 3 rashes (over 75% of my body), at this point as well as other skin related aliments during my 4 years of treatment. My best advice is to let your oncology team know what you see, severity, duration, they will probably want to see you and assess, give you a prescription or send you to a dermatologist for a consultation. Don't wait, it's probably not serious, but some times rashes can be.
I have had blotches and a rash on my face during the second half of treatment (only the taxol, not the A/C). Also I had a couple of days of facial flushing after each treatment from all of the steroids given with the taxol. My onc was not surprised or concerned about the blotchy rash, and said it is either from the chemo or the pre-meds. I assume her lack of concern meant it would resolve once I am done (hopefully!)